Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 75, NWS San Angelo, TX

April 19, 2000Concho County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 19, 2000, 11:56 PM CDT for Concho County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 19, 2000, 11:56 PM CDT (04:56 UTC)
Expired
Apr 20, 2000, 1:00 AM CDT
In force
64 min
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Concho County, TX

The radar

The San Angelo radar (KSJT), 67 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 4.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2000-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3020 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2000-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3020 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
2227 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 200457
SVRSJT
TXC095-200600-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1156 PM CDT WED APR 19 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CONCHO COUNTY IN WEST CENTRAL TEXAS

* UNTIL 100 AM CDT

* AT 1154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES SOUTH OF EDEN...OR ABOUT 17 MILES NORTH
  OF MENARD...MOVING EAST AT 20 MPH.

HAILSTONES AS LARGE AS GOLFBALLS ARE LIKELY WITH THIS STORM. MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND STAY
AWAY FROM WINDOWS.

LAT...LON 3117 9997 3109 9983 3121 9961 3138 9967

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 10:04 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Apr 19, 10:04 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1004 PM CDT WED APR 19 2000

BUSY EVENING WEATHER WISE OVER WC TX. THUNDERSTORMS HAD INITIALLY
FIRED ALONG THE DRYLINE IN CROCKETT COUNTY AND DEVELOPED EASTWARD
ALONG THE BOW-SHAPED DRYLINE IN THE EASTERN CONCHO VALLEY AND
HEARTLAND ZONES. STORMS FINALLY WEAKENED AS THEY MOVED OFF THE
RETREATING DRYLINE AND SURFACE HEATING ABATED. 00Z FWD SOUNDING
SHOWS A STRONG CAP NEAR 825 MB.

KSJT/KDYX RADARS SHOW DRYLINE RETREATING INTO THE WESTERN CWFA AND
KSJT DEWPOINT BACK UP TO 63F. A SURFACE PRESSURE TROF WAS EVIDENT
MOVING SOUTHEAST AT 20 KTS THROUGH HASKELL COUNTY AT 0250Z. COOLER
AIR IS MUCH FURTHER NORTH...OVER SW KS. EXPECT THE LOW LEVEL
PRESSURE TROF TO OVERTAKE THE DRYLINE THROUGH THE EARLY MORNING...AS
A MID LEVEL TROF OVER THE PANHANDLE LIFTS TO EASTERN OK OVERNIGHT.
CLOSE CALL WHETHER CAP WILL HOLD WITH LOW LEVEL TROF PASSAGE
OVERNIGHT. UPPER TROF MAY SUFFICIENTLY WEAKEN THE MID LEVEL CAP TO
ALLOW STORMS TO REFIRE ALONG THE LOW LEVEL PRESSURE TROF. WILL
LIKELY KEEP SLIGHT POPS IN THE NORTHERN AND EASTERN ZONES. WINDS SHOULD
REACH CAUTIONARY AFTER TROF PASSAGE...BEFORE DECREASING TOWARD
MORNING.

ZONE UPDATE TO FOLLOW SHORTLY.

14

In the hours before

Local storm report, Apr 19, 10:10 PM CDT, 1 hour 46 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1010 PM CDT WED APR 19 2000

TIME(CST)  .....CITY LOCATION.....   STATE...EVENT/REMARKS...
           ....COUNTY LOCATION....

620 PM     OZONA                      TX     0.75 INCH HAIL
           CROCKETT                          BY SHERIFF

630 PM     4 S GOULDBUSK              TX     1.75 INCH HAIL
           COLEMAN                           BY SHERIFF

645 PM     CHRISTOVAL                 TX     1.75 INCH HAIL
           TOM GREEN                         BY SPOTTER

702 PM     8 SW ELDORADO              TX     WIND DAMAGE TO BARN
           SCHLEICHER                        BY SHERIFF

735 PM     HWY 1445 AND 765           TX     1.75 INCH HAIL
           CONCHO                            BY SHERIFF

756 PM     EDEN                       TX     0.75 INCH HAIL
           CONCHO                            BY SHERIFF

800 PM     EDEN                       TX     1.00 INCH HAIL
           CONCHO                            BY SHERIFF

830 PM     DOOLE                      TX     0.88 INCH HAIL
           MCCULLOCH                         BY SPOTTER

21
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:07 PM CDTSevere Thunderstorm WarningSJTConcho53 min
Apr 19, 7:30 PM CDTSevere Thunderstorm WarningSJTMenard, Schleicher45 min
Apr 19, 7:56 PM CDTSevere Thunderstorm WarningSJTConcho49 min
Apr 19, 8:25 PM CDTSevere Thunderstorm WarningSJTColeman, McCulloch50 min
Apr 19, 11:07 PM CDTSevere Thunderstorm WarningSJTSchleicher68 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.